MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. WHITE RELOAD FOR ECHELON 45; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. WHITE RELOAD FOR ECHELON 45; STAPLE, IMPLANTABLE
Catalog Number ECR45W
Medical Device Problem Code Failure to Form Staple (2579)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgery, after fired, noted the staples malformed.Changed the new one to complete surgery.There was no patient consequence reported.No additional information can be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 5/3/2024.D4: batch # unk.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/04/2025.D4: batch #804a27.Corrected data: h4.Investigation summary: the product was returned for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one ecr45w reload was received unfired, with no apparent damage, and with an opened package.The returned reload was loaded into a test device.The returned reload was tested for functionality with a test device in the straight position and achieved its complete firing sequence without any difficulties.The staple line and cut line were complete and the staples met the staple release criteria.The event described could not be confirmed as the reload performed without any difficulties noted.No malformed staples were observed.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.A manufacturing record evaluation was performed for the finished device batch number 804a27, and no non-conformances were identified.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
WHITE RELOAD FOR ECHELON 45
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo
Manufacturer Contact
kate karberg
475 calle c
guaynabo 
3035526892
MDR Report Key19242474
Report Number3005075853-2024-03411
Device Sequence Number6949593
Product Code GDW
UDI-Device Identifier10705036001768
UDI-Public10705036001768
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/03/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberECR45W
Device Lot Number963A39
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/15/2024
Supplement Date Received by Manufacturer10/27/2025
Initial Report FDA Received Date05/03/2024
Supplement Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/05/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown